My doctor has prescribed 5mg of abilify to add onto my 250mg lamictal. The lamictal has cut back the devastation of the mood swings but I still struggle, first with the mania followed by depression. My doctor thinks the low dose of abilify will cut down the hypomania and henceforth give me better control over my moods. Iím afraid of an adverse reaction to this medication which is not uncommon for me. Instead of calming me down I fear it may make me manic. And becoming manic is the most horrible thing that could happen to me, because I know the horrors of depression that will follow.
My questions: Does anyone know the chances of a having a side effect of mania with abilify? And, what good or bad experiences have you had with this drug, and at what dose?
I dont have bipolar (I have psychotic depression) but do take abilify. I take it for the psychosis that accompanies my depression. I'm on 15mg (I started on 5mg) and have to say, it has helped with my auditory hallucinations (they've nearly completely disappeared). The really good thing is, this medication doesn't seem to have any side-effects. I mean, it doesn't make me tired and it hasn't made me put on any weight, which is great. However, it hasn't help with my depression, although it obviously isn't an anti-depressant. I'm not sure how good abilify would be for someone with bipolar; but if you suffer from psychois with either your mania or depression, it should definitely help.
Hi My 14 yo daughter was started on Abilify around 2 weeks ago. She is only about 100 lbs and started on 2.5mg and is on 5mg at present. I was told it would act not only as a mood stabilizer but anti manic as well. The only true side effect we are experiencing right now is it's sedative effect and we are still trying to adjust her meds.....seems that the psychiatrist is now trying to increase the Celexa which should decrease the sedative effect & hopes to get her off of the Abilify altogether feeling it will not be needed (we are still in the diagnositic phases and he is leaning towards depression at this point in time.)
So, I would think that the Abilify will most definitely help you in the sense of stabilizing your mood and keeping your hypomania somewhat in control. If it doesn't at 5mg you may need to up it a little bit more.
I hope it helps.....getting the meds to make you feel better is a tricky thing from what I am seeing and will take some time as I am finding with my daughter. Good luck with it all ~ Goody
i've tried abilify.
i was only on it for one month.
i started having severe heart palpatations. i was born with a heart murmer,..so i didn't realize that abilify intensified that, until, i needed to switch meds.
I have been diagnosed with bipolar disorder and started taking abilify after I went off of seroquel. Abilify definitely won't increase your mania, since it tends to make you mroe calm than anything else. I take it at night, so that I won't be too tired the next day. It has really helped me to focus and get things done.
I'm glad to hear something about Abilify. My doc is thinking of adding it on with my Lamictal. I'm currently on 200mg working up to 250. I was on 250 but I broke out in a terrible rash. Doc thinks we went up on it too fast. So we are tyring once again. I really felt like my old self. If this doesn't work we talked about adding Abilify and hopefully it will help with my mood swings.
Well, I've been taking the added 5mg Abilify, with 250mg lamictal, for approx. 4 weeks. It has really helped with the cycling slight hypo-mania. Although, two nights ago I did cut it down to 2.5.. The 5mg, at bed time, was actually knocking me out during the day; I felt drugged up. So far the 2.5 is holding. The lamictal-abilify is a good cocktail for me. It's a shame the cost for these drugs are sooooo astronomical.